Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Had stents fitted. Taking medicine. Have pain in arm and cold legs. Is this due to stents?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My Husband has had two stents fitted' one in Nov 2011 and the other in Nov 2012. He has not felt well since and has had more than six attacks of Rigors which are very debilitating. He is so cold all the time but when he has the rogors his
teethchatter, his whole body shakes, he is ice cold and his legs and arms ache as if he has the flu. Nothing I do can
get him warmer, two duvts extra clothing and hot water bottle do nothing. After a few hours it subsides but he is left
feeling very weak. Could this be something to do with the stents.Is his body trying to reject them? O)r is it the drugs he is on?
Posted Wed, 13 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Nsah Bernard 28 minutes later

Welcome and thanks for posting on XXXXXXX
It will be proper to look at your husband's problem from a wide range of angles given the fact that he is on a wide range of drugs, on 2 stents and the fact that he could have developed another unrelated diseases conditions. Complications related to stent are numerous but non hardly present as cold intolerance (as that is what your husband seems to present). But given the fact that stent is a foreign body, it is possible for an autoimmune disorder to occur as a result of the stents. This implies that your husband could present with any possible complication as a result of the stent. I fee you should consult a cardiologist as soon as possible so he can determine if the problem is related to the stent or not.
Your drugs are many and possible drug interaction could cause cold intolerance. Cardiologist is better placed to look at the drugs and decide if this is drug-related or not.
Another possibility of cold intolerance is a thyroid disorder (hypothyroidism). I suggest he consults an endocrinologist (if possible after seeing the cardiologist).

hope this helps and write back if you have follow-up questions
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor